Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Feb 3, 2016, 6:03 AM CST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2016, 6:03 AM CST (12:03 UTC)
- Expired
- Feb 5, 2016, 6:00 AM CST
- In force
- 48 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
815 WHUS74 KLCH 031203 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 AM CST WED FEB 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON IN THE OUTER GULF WATERS... .MODERATE TO STRONG NORTH WINDS WILL OCCUR TODAY AS HIGH PRESSURE BUILDS IN. GMZ470-472-475-032200- /O.NEW.KLCH.SC.Y.0009.160203T1203Z-160203T2200Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 603 AM CST WED FEB 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
140 WHUS74 KLCH 032115 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CST WED FEB 3 2016 ...MODERATE TO STRONG NORTH WINDS TO PREVAIL INTO THURSDAY... .A HIGH PRESSURE SYSTEM FROM THE PLAINS WILL BUILD INTO THE COASTAL WATERS THROUGH THURSDAY. THE COLD AIR MASS FROM THE HIGH WILL MOVE OVER THE GULF WATERS ALLOWING FOR STRONG AND GUSTY NORTH WINDS TO PREVAIL...ALONG WITH ROUGH SEAS. GMZ470-472-475-041200- /O.EXT.KLCH.SC.Y.0009.000000T0000Z-160205T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 315 PM CST WED FEB 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
176 WHUS74 KLCH 040847 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 247 AM CST THU FEB 4 2016 ...MODERATE TO STRONG NORTH WINDS TO PREVAIL INTO THIS EVENING... .A HIGH PRESSURE SYSTEM FROM THE PLAINS WILL BUILD INTO THE COASTAL WATERS THROUGH TODAY. THE COLD AIR MASS FROM THE HIGH WILL MOVE OVER THE GULF WATERS ALLOWING FOR STRONG AND GUSTY NORTH WINDS TO PREVAIL...ALONG WITH ROUGH SEAS. GMZ472-475-050000- /O.EXT.KLCH.SC.Y.0009.000000T0000Z-160205T0600Z/ WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 247 AM CST THU FEB 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-050000- /O.CON.KLCH.SC.Y.0009.000000T0000Z-160205T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 247 AM CST THU FEB 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
794 WHUS74 KLCH 042033 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 233 PM CST THU FEB 4 2016 ...MODERATE TO STRONG NORTH WINDS TO PREVAIL THROUGH THE EVENING... .A HIGH PRESSURE SYSTEM FROM THE PLAINS WILL BEGIN TO SETTLE INTO THE COASTAL WATERS LATER TONIGHT...WITH WINDS AND SEAS GRADUALLY DECREASING. UNTIL THE CENTER OF THE HIGH MOVES OVER...THE COLD AIR MASS FROM THE HIGH WILL MOVE OVER THE GULF WATERS ALLOWING FOR STRONG AND GUSTY NORTH WINDS TO PREVAIL...ALONG WITH ROUGH SEAS. GMZ475-050600- /O.EXT.KLCH.SC.Y.0009.000000T0000Z-160205T1200Z/ WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 233 PM CST THU FEB 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-050000- /O.CON.KLCH.SC.Y.0009.000000T0000Z-160205T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 233 PM CST THU FEB 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ472-050600- /O.CON.KLCH.SC.Y.0009.000000T0000Z-160205T0600Z/ WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 233 PM CST THU FEB 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
730 WHUS74 KLCH 050449 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1049 PM CST THU FEB 4 2016 ...MODERATE TO STRONG NORTH WINDS TO PREVAIL THROUGH THE EVENING... .A HIGH PRESSURE SYSTEM FROM THE PLAINS WILL BEGIN TO SETTLE INTO THE COASTAL WATERS OVERNIGHT...WINDS AND SEAS GRADUALLY DECREASING. UNTIL THE CENTER OF THE HIGH MOVES OVER...THE COLD AIR MASS FROM THE HIGH WILL MOVE OVER THE GULF WATERS ALLOWING FOR STRONG AND GUSTY NORTH WINDS TO PREVAIL...ALONG WITH ROUGH SEAS. GMZ475-051200- /O.CON.KLCH.SC.Y.0009.000000T0000Z-160205T1200Z/ WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1049 PM CST THU FEB 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ472-050600- /O.CON.KLCH.SC.Y.0009.000000T0000Z-160205T0600Z/ WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 1049 PM CST THU FEB 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 5:51 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 3, 5:51 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 AM CST WED FEB 3 2016
.DISCUSSION...
FOR 12Z TAF ISSUANCE.
&&
.AVIATION...
SATELLITE IMAGERY/SFC OBS INDICATE THE POST-FRONTAL CLOUD COVER
GRADUALLY ERODING/MOVING EWD WITH THE FRONT...REGARDLESS VFR
CONDITIONS PREVAIL. MAIN STORY LOOKS TO BE ELEVATED NRLY WINDS
THANKS TO A TIGHT GRADIENT BEHIND THE FRONT...WITH SPEEDS
EXCEEDING 10 KNOTS ALL SITES BY MID-MORNING. WINDS WILL RELAX
TOWARD 00Z AS MIXING WANES AND HIGH PRESSURE BUILDS TOWARD THE
REGION.
25
&&
.PREV DISCUSSION... /ISSUED 305 AM CST WED FEB 3 2016/
DISCUSSION...THE COLD FRONT THAT WAS PRODUCING THE RISK OF SEVERE
WEATHER AND FLOODING HAS MOVED EAST OF THE REGION AND HAS RECENTLY
PASSED THE NEW ORLEANS METRO. WITH THE FOCUS FLASH FLOODING
REMOVED, THE WATCH HAS BEEN CANCELLED. HOWEVER, SHOWERS AND A FEW
STORMS WILL REMAIN POSSIBLE IN LOWER ACADIANA THROUGH THE MORNING.
A DRIER AND COOLER AIRMASS IS PUNCHING IN BEHIND THE DEPARTING
FRONT. PWATS WILL CONTINUE TO FALL FROM AROUND 1.3 THIS PAST
EVENING TO AROUND 0.3 AT SUNRISE AND TEMPS HAVE FALLEN 15 TO 25
DEGREES FROM 24 HOURS AGO. WITH THE NEWLY ADVECTED IN AIRMASS
HIGH TEMPERATURES WILL BE MUCH CLOSER TO CLIMO AVERAGES AND 10 TO
15 DEGREES COOLER THAN THAT OF TUESDAY.
AS THE SHORT WAVE AND ASSOCIATED FRONTAL SYSTEM DEPARTS HIGH
PRESSURE WILL CONTINUE TO SLOWLY BUILD THROUGH THURSDAY EVENING
KEEPING THE AREA COOL AND DRY. BUT THE NEXT SHORT WAVE AND
SECONDARY FRONT WILL PASS THE AREA SATURDAY. ISOLD TO SCT SHOWERS
ARE EXPECTED AS THIS OCCUR, HOWEVER MOISTURE WILL REMAIN VERY
LIMITED AND RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT.
ANOTHER COOL AND DRY REINFORCING SURGE WILL PUSH THROUGH SUNDAY
NIGHT OR MONDAY MORNING KEEPING THE WEATHER RATHER BENIGN THROUGH
MID WEEK.
MARINE...AS HIGH PRESSURE SLOWLY BUILDS INTO THE REGION THROUGH
THURSDAY WINDS WILL REMAIN ELEVATED. PORTIONS OF THE OUTER WATERS
MAY BRIEFLY HIT SCA CRITERIA AT TIMES DURING THIS EVENT AND AN SCA
MAY BE HOISTED FOR THIS AFTERNOON OR TONIGHT. WINDS WILL SUBSIDE
BY FRIDAY NIGHT AS THE RIDGE MOVES EAST OF THE AREA AND A WEAK
AREA OF LOW PRESSURE MOVES ACROSS TX AND LA. WINDS WILL INCREASE
AGAIN SATURDAY NIGHT AS A SECONDARY FRONT MOVES THROUGH THE
REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 59 33 54 30 / 0 0 0 0
LCH 64 37 56 32 / 0 0 0 0
LFT 63 38 55 33 / 10 0 0 0
BPT 63 37 57 34 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH THURSDAY MORNING FOR GMZ450-
452-455-470-472-475.
&&Hazardous weather outlook, Feb 3, 3:15 AM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 AM CST WED FEB 3 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 040915- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 315 AM CST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHILLY MORNING TEMPERATURES ARE EXPECTED THROUGH SATURDAY MORNING WITH AT LEAST PATCHY FREEZING TEMPERATURES POSSIBLE ACROSS CENTRAL LOUISIANA AND THE EAST TEXAS LAKES POSSIBLE. THE COLDEST MORNING WILL BE FRIDAY MORNING WHEN MOST LOCATIONS AWAY FROM THE COAST HAVE A LIGHT FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-040915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 315 AM CST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE NORTH WINDS ARE EXPECTED TODAY AND SMALL CRAFT SHOULD EXERCISE CAUTION IN THE GULF WATERS. WINDS MAY EVEN HIT SMALL CRAFT ADVISORY THIS AFTERNOON FOR A BRIEF PERIOD IN THE OUTER GULF WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MODERATE OFFSHORE FLOW IS EXPECTED THROUGH THURSDAY NIGHT AS HIGH PRESSURE SLOWLY BUILDS IN. ANOTHER FRONT WILL PASS THE COASTAL WATERS SATURDAY WITH WINDS INCREASING AGAIN FOR THE SECOND HALF OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 7:34 PM CST | Special Weather Statement | LCH | Lafayette | 41 min |
| Feb 2, 8:15 PM CST | Special Weather Statement | LCH | Saint Landry | 45 min |
| Feb 2, 9:28 PM CST | Flash Flood Watch | LCH | Lafayette, Saint Landry, Saint Martin | 5 hr |
| Feb 2, 11:28 PM CST | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion | 3 hr |
| Feb 2, 11:30 PM CST | River Flood Warning | LCH | Lafayette, Vermilion | 19 hr |
| Feb 2, 11:47 PM CST | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 24 hr |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.